Nonexistence of gap solitons in nonlinearly coupled systems

Roger Grimshaw*, Boris A. Malomed

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We consider a model consisting of two subsystems with crossing linear dispersion curves, in the case when the coupling between the subsystems is purely nonlinear, so that the crossing does not give rise to a gap in the linear spectrum. We demonstrate that there is a fairly general mechanism precluding the existence of (bright) solitons in systems of this type.

Original languageEnglish
Pages (from-to)205-208
Number of pages4
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Issue number3
StatePublished - 27 Feb 1995
Externally publishedYes


Dive into the research topics of 'Nonexistence of gap solitons in nonlinearly coupled systems'. Together they form a unique fingerprint.

Cite this